×

Stable manifolds for nonuniform polynomial dichotomies. (English) Zbl 1194.47017

Let \(X\) be a Banach space and \((A_n)_n\) a sequence of invertible bounded linear operators on \(X\). For \(m\geq n\), define
\[ A(m,n) := \begin{cases} A_{m-1}\cdots A_n & \text{if \(m>n\)}, \\ \text{Id} & \text{if \(m=n\).} \end{cases} \]
In this article, the authors introduce the notion of nonuniform polynomial dichotomy and ask for the existence of smooth manifolds in \(X\) which are stable under the dynamics of a perturbation of \(\{ A(m,n) \}\) if \((A_n)\) admits a nonuniform polynomial dichotomy.
More precisely, the sequence \((A_n)\) is said to admit a nonuniform polynomial dichotomy if there exists a sequence \((P_n)\) of projections on \(X\) which commute with \(\{ A(m,n) \}\), i.e., \(P_m A(m,n) = A(m,n) P_n\), and there exist \(\epsilon\geq 0\), \(b\geq 0 > a\), \(D\geq 1\) such that for \(m\geq n\), we have
\[ \| A(m,n) P_n \| \leq D(m-n+1)^a n^\epsilon \] and \[ \| A(m,n)^{-1} (\text{Id} - P_m) \| \leq D (m-n+1)^{-b} m^\epsilon. \]
For a sequence of perturbations \((f,n)\), \(f_n: X\to X\), the authors consider the perturbed family
\[ F(m,n) := \begin{cases} (A_{m-1} + f_{m-1})\cdots (A_n + f_n) & \text{if \(m>n\)}, \\ \text{Id} & \text{if \(m=n\).} \end{cases} \]
For one family of perturbations, defined via growth restrictions of polynomial type, they show the existence of local Lipschitz stable manifolds. For a more restrictive family of perturbations, they establish the existence of global \(C^1\) stable manifolds. For both families, they provide explicit examples.

MSC:

47A55 Perturbation theory of linear operators
37D10 Invariant manifold theory for dynamical systems
37D25 Nonuniformly hyperbolic systems (Lyapunov exponents, Pesin theory, etc.)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Barreira, L.; Pesin, Y., Lyapunov exponents and smooth ergodic theory, Univ. lecture ser., vol. 23, (2002), American Mathematical Society Providence, RI
[2] Barreira, L.; Pesin, Y., Nonuniform hyperbolicity: dynamics of systems with nonzero Lyapunov exponents, Encyclopedia math. appl., vol. 115, (2007), Cambridge University Press Cambridge · Zbl 1144.37002
[3] Barreira, L.; Silva, C.; Valls, C., Integral stable manifolds in Banach spaces, J. lond. math. soc. (2), 77, 2, 443-464, (2008) · Zbl 1139.37014
[4] Barreira, L.; Silva, C.; Valls, C., Regularity of invariant manifolds for nonuniformly hyperbolic dynamics, J. dynam. differential equations, 20, 2, 281-299, (2008) · Zbl 1138.37014
[5] Barreira, L.; Valls, C., Higher regularity of invariant manifolds for nonautonomous equations, Nonlinearity, 18, 5, 2373-2390, (2005) · Zbl 1089.34040
[6] Barreira, L.; Valls, C., Smoothness of invariant manifolds for nonautonomous equations, Comm. math. phys., 259, 3, 639-677, (2005) · Zbl 1098.34041
[7] Barreira, L.; Valls, C., Existence of stable manifolds for nonuniformly hyperbolic \(C^1\) dynamics, Discrete contin. dyn. syst., 16, 2, 307-327, (2006) · Zbl 1108.37021
[8] Barreira, L.; Valls, C., Smooth invariant manifolds in Banach spaces with nonuniform exponential dichotomy, J. funct. anal., 238, 1, 118-148, (2006) · Zbl 1099.37020
[9] Barreira, L.; Valls, C., Stable manifolds for nonautonomous equations without exponential dichotomy, J. differential equations, 221, 1, 58-90, (2006) · Zbl 1098.34036
[10] Barreira, L.; Valls, C., Stability theory and Lyapunov regularity, J. differential equations, 232, 2, 675-701, (2007) · Zbl 1184.37022
[11] Barreira, L.; Valls, C., Characterization of stable manifolds for nonuniform exponential dichotomies, Discrete contin. dyn. syst., 21, 4, 1025-1046, (2008) · Zbl 1157.37012
[12] Barreira, L.; Valls, C., Growth rates and nonuniform hyperbolicity, Discrete contin. dyn. syst., 22, 3, 509-528, (2008) · Zbl 1202.34096
[13] Chow, S.-N.; Lu, K., \(C^k\) centre unstable manifolds, Proc. roy. soc. Edinburgh sect. A, 108, 3-4, 303-320, (1988) · Zbl 0707.34039
[14] Elbialy, M.S., On sequences of \(C_b^{k, \delta}\) maps which converges in the uniform \(C^0\)-norm, Proc. amer. math. soc., 128, 11, 3285-3290, (2000) · Zbl 0947.37016
[15] Henry, D., Geometric theory of semilinear parabolic equations, Lecture notes in math., vol. 840, (1981), Springer-Verlag Berlin · Zbl 0456.35001
[16] Lanford, O.E., Bifurcation of periodic solutions into invariant tori: the work of Ruelle and Takens, (), 159-192
[17] Mañé, R., Lyapunov exponents and stable manifolds for compact transformations, (), 522-577
[18] Oseledets, V.I., A multiplicative ergodic theorem. ljapunov characteristic numbers for dynamical systems, Tr. mosk. mat. obs., Trans. Moscow math. soc., 19, 197-231, (1968), (in Russian); English transl.: · Zbl 0236.93034
[19] Perron, O., Die stabilitätsfrage bei differentialgleichungen, Math. Z., 32, 1, 703-728, (1930) · JFM 56.1040.01
[20] Pesin, Y., Families of invariant manifolds that corresponding to nonzero characteristic exponents, Izv. akad. nauk SSSR ser. mat., Math. USSR-izv., 10, 6, 1261-1305, (1976), (in Russian); English transl.: · Zbl 0383.58012
[21] Pesin, Y., Characteristic ljapunov exponents, and smooth ergodic theory, Uspekhi mat. nauk, Russian math. surveys, 32, 4, 55-114, (1977), (in Russian); English transl.: · Zbl 0383.58011
[22] Pesin, Y., Geodesic flows in closed Riemannian manifolds without focal points, Izv. akad. nauk SSSR ser. mat., Math. USSR-izv., 11, 6, 1195-1228, (1977), (in Russian); English transl.: · Zbl 0399.58010
[23] Pugh, C.; Shub, M., Ergodic attractors, Trans. amer. math. soc., 312, 1, 1-54, (1989) · Zbl 0684.58008
[24] Ruelle, D., Ergodic theory of differentiable dynamical systems, Inst. hautes études sci. publ. math., 50, 1, 27-58, (1979) · Zbl 0426.58014
[25] Ruelle, D., Characteristic exponents and invariant manifolds in Hilbert space, Ann. of math. (2), 115, 2, 243-290, (1982) · Zbl 0493.58015
[26] Sell, G.R.; You, Y., Dynamics of evolutionary equations, Appl. math. sci., vol. 143, (2002), Springer-Verlag New York · Zbl 1254.37002
[27] Thieullen, P., Fibrés dynamiques asymptotiquement compacts. exposants de Lyapounov. entropie. dimension, Ann. inst. H. Poincaré anal. non linéaire, 4, 1, 49-97, (1987) · Zbl 0622.58025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.